Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 50, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 1, 2004, 7:07 PM CDT for Langlade County, Menominee County, Shawano County, Wisconsin. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2004, 7:07 PM CDT (00:07 UTC)
- Expired
- Aug 1, 2004, 8:15 PM CDT
- In force
- 68 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Langlade County, WI, Menominee County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 020007 SVRGRB WIC067-078-115-020115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 708 PM CDT SUN AUG 1 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LANGLADE COUNTY IN WISCONSIN MENOMINEE COUNTY IN WISCONSIN SHAWANO COUNTY IN WISCONSIN * UNTIL 815 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS LOCATED NEAR PHLOX. THAT PLACES IT 11 MILES SOUTHEAST OF ANTIGO. IT WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEOPIT AROUND 725 PM... MORGAN AROUND 730 PM... KESHENA AROUND 750 PM... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4517 8909 4500 8920 4478 8863 4500 8848 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:00 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 1, 2:00 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT SUN AUG 1 2004 .SHORT TERM...TONIGHT AND MONDAY. FORECAST FOCUS ON SEVERE WEATHER THREAT TONIGHT AND MONDAY. MODEL RUNS VERY DIFFERENT THIS RUN AS TIMING AND LOCATION OF CONVECTION STILL AN ISSUE. CURRENT RADAR TRENDS SEEM TO INDICATE THAT CONVECTION MAY HAVE A HARD TIME DEVELOPING AND MOVING INTO THE CWA THIS EVENING AS INDICATED BY THE ETA MODEL. THE GFS SEEMS A BIT TOO BROAD BRUSHED WITH A GENERAL AREA OF CONVECTION TONIGHT AND MONDAY. THE CURRENT TRENDS SEEM TO SUPPORT THE ETA MODEL SO WILL GO WITH THE ETA FOR GENERAL PRECIPITATION CHANCES AND TIMING. THE ETA INDICATES CONVECTION AND AN MCS FORMING ALONG WEAK FRONTAL BOUNDARY IN MINNESOTA AND POSSIBLY SPILLING OVER INTO THE WESTERN CWA LATE TONIGHT. THEREFORE WILL LOWER PRECIPITATION FROM LIKELY TO CHANCY TO REFLECT THE RECENT TRENDS. THE ETA THEN BRINGS THE COMPLEX INTO THE CWA MONDAY MORNING AND LINGERING ACROSS MOST OF THE CWA THROUGH THE AFTERNOON HOURS. GIVEN THE CONSENSUS OF ALL MODELS FOR PRECIPITATION THIS PERIOD WILL HANG ONTO THE LIKELY CHANCES AS WE STAY IN THE GENERAL VICINITY OF THE FRONT THIS PERIOD. SEVERE WEATHER POTENTIAL APPEARS TO BE LATE TONIGHT AND EARLY MONDAY MORNING WITH THE ELEVATED MCS MOVING THROUGH THE WESTERN CWA. TIMING OF MCS WILL BE CRUCIAL TO SURFACE BASED CONVECTION DURING THE AFTERNOON IN THE EASTERN CWA AND IF CONVECTION SLOWS DOWN IT CAN TAP INTO THE 1000- 2000 J/KG CAPE AND -4 LI VALUES. GOOD SHEAR AND THE PROXIMITY TO THE FRONT COULD MEAN A FEW TORNADOES WITH MOST LIKELY THREAT BEING WIND DAMAGE GIVEN THE HIGH WET BULB ZERO VALUES OVER 10K FT. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY. NORTHWEST FLOW DEVELOPS OVER UPPER MIDWEST AS TROF DEEPENS IN THE EAST. AT THE SURFACE...CANADIAN HIGH PRESSURE PUSHES SOUTH INTO THE STATE BY WED. DRY PERIOD EXPECTED THROUGH THE END OF THE WEEK. QUESTION OF FORECAST IS TUE/TUE NIGHT. GFS HAVING PROBLEMS WITH WAVE (POSSIBLE REMNANTS OF CUT OFF CURRENTLY OFF SFO BAY AREA). WIND FIELD ON ETA SHOWS BOUNDARY WELL TO THE SOUTH OF AREA ON TUE. BELIEVE PCPN PATTERN TOO FAR NORTH ON BOTH ETA AND GFS. WILL KEEP CURRENT DRY FORECAST INTACT AFTER MON NIGHT. AGAIN GFS MORE AGGRESSIVE OF MED RANGE MODELS BRINGING COOLER AIR SOUTH WITH HIGH. WILL DROP TEMPS SOME...ESPECIALLY OVERNIGHT LOWS. THOUGH...STILL EXPECT HIGHS TO REACH TO NEAR CLIMATOLOGICAL NORMS GIVEN SUNSHINE AND DRY AIRMASS. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KURIMSKI/TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 1, 12:15 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SUN AUG 1 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. A FRONTAL BOUNDARY WILL REMAIN NEAR THE SOUTHERN PART OF THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE WARM AND VERY HUMID AIR SOUTH OF THE FRONT WILL BECOME EXTREMELY UNSTABLE THIS AFTERNOON...AND WILL PROVIDE THE FUEL FOR THUNDERSTORMS. THE DIFFICULTY WILL BE IN PINPOINTING EXACTLY WHEN AND WHERE THE THREAT OF SEVERE WEATHER WILL BE THE GREATEST. STORMS COULD DEVELOP OR MOVE INTO THE AREA STARTING THIS AFTERNOON AND CONTINUING TONIGHT. GIVEN THE EXTREME INSTABILITY EXPECTED TO BE PRESENT JUST SOUTH OF THE AREA...ANY STORMS THAT AFFECT THE AREA DURING THIS TIME COULD BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. CONDITIONS ARE ALSO FAVORABLE FOR THE STORMS TO DEVELOP INTO AN ORGANIZED SYSTEM WHICH WOULD PRODUCE WIDESPREAD DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT OF SEVERE STORMS WILL CONTINUE INTO MONDAY AND THEN DIMINISH RAPIDLY MONDAY NIGHT. COOLER AND MUCH DRIER AIR WILL OVERSPREAD THE AREA LATE MONDAY NIGHT AND TUESDAY...ENDING THE CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT SOME POINT THIS AFTERNOON... TONIGHT...AND/OR MONDAY. KURIMSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:24 PM CDT | Special Marine Warning | GRB | 66 min | |
| Aug 2, 10:37 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 53 min |
| Aug 2, 11:24 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara | 66 min |
| Aug 2, 1:03 PM CDT | Special Marine Warning | GRB | 117 min | |
| Aug 2, 1:03 PM CDT | Special Marine Warning | GRB | 117 min | |
| Aug 2, 1:15 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.